Waves of Nausea

Hi All

A quick question, I have been on this journey for 21 month now. (PMR/GCA) ~ have not felt myself at anytime since I have been ill or/and on preds.

Does anyone else suffer wave of nausea, I am usually minding my own business, I start to get hot and then feel nauseous and really poorly. It lasts for about 5 mins and I can get this 4 or 5 times during the evening, if I am out and about and at night! It also comes with a feeling of real despondency then once gone, I am back to my usual self (well as usual as I seem to be these days!)

I wonder if it is the preds, condition etc. It sounds like hormones but doesn't feel like a 'hot flush'. Any ideas?

Thanks

12 Replies

oldestnewest
  • Do you ever notice palpitations or any strange sensation in your chest?

  • Mmmm I would have said no but if I think about it I do believe my heart thump a bit quicker, almost a bit like an anxiety feeling .........?

  • I'm down to 8.5 mg a year in with GCA. Yesterday I felt a bit queasy and last night had palpitations . This morning I felt very faint something I have never done before. I thought it was because I felt hungry. Any ideas?

  • See my post below.

  • Yes I went through a phase of feeling nauseous for no apparent reason. I felt like I could actually vomit at will. It passed to be replaced with another unpleasant symptom. I put it down to Prednisalone but my PMR started with vomiting, so it could have been that.

  • I hate being sick! Poor you

  • This is for both Lesley and Susan:

    it is not uncommon for both the underlying autoimmune disorder that causes PMR/GCA and also pred to cause palpitations. They may have different forms but all are due to an effect on the electrical cells that govern the heart beating. It may be the heart beating too fast or irregularly and feelings of nausea and faintness are common effects. If you have such symptoms it is a good idea to get your GP to check it out. The trouble is, they tend to be short-lived and never happen while you are at the doctor!

    My GP was quite dismissive (nothing new there though, he dismissed PMR symptoms) - he couldn't feel or hear anything but if course it was all OK at the time. He did suggest dialling 999 - which I thought was OTT but in fact makes a lot of sense: paramedics have an ECG machine with them, they stand a far better chance of finding it and recording the evidence! Otherwise you need at the very least a 24 hour Holter ECG and to be sure there was an episode while you were wearing it. But it does need investigating. I had atrial fibrillation, the cardiologist is pretty sure it is part of the PMR as it started about the same time I had the first stiffness. And with a/f you need at least to be on anticoagulant therapy to reduce the risk of a stroke or heart attack - clots in the bottom of the heart can be disturbed during the arrhythmia and sent out into the circulation.

    I also had BP problems - it was worst if I had been standing in a warm place (shops) and went out into the cold. I would have a sweat and feel very dizzy, shaky and nauseated. My BP was tumbling in a short time from OK to very low. Tweaking my BP meds which had previously been OK sorted that.

  • Thank PRMpro ~ I just feel like whenever I go to the doctor I am moaning about something and whatever it is, is blamed on the pred etc. Anyways, I am seeing him again week after next so I shall mention it. And of course it never happens when I am there and it never lasts long enough to be seen with it.

    I had really bad palpitations and sweating on a high does this is different somehow.

    Thanks as always

  • I know what you mean - and the 10min max appointments add to the problems because when it is sorted out properly you only go that once! We have a turn up and wait surgery. You can make appointments I think but never investigated. And when you are seen - she takes all the time she needs. Which everyone knows, so no-one makes a fuss. It also encourages people to take responsibility!

    Plus "it's the pred" absolutely infuriates me! Because it isn't always...

  • Yes we have to either book on the day or almost two weeks in advance and it is a 10 minuet appointment, with notes saying only one problem to be discussed, so there is a feeling of pressure, and this is a complicated condition bearing in mind the nature of the medication offered. I think if they don't know , or it doesn't seem serious enough to investigate further, it is automatically blamed on the preds.

    Makes everything a little harder ....

  • When I was on 50 mgs for GCA I had the racing heart but what got me to the Emergency room was the long pauses. The ER doc heard the sinus pause he called it but it did not show up on the ekg.

    I was referred to a cardiologist and put on a holster monitor. My heart rate for the month was running around 90 beats a minute. Well they put me on Metoprolol 50 mgs morning and night and it has slowed my heart down.

    When I got down to 20 mgs my day c let me cut the dose in half. My recent move has gotten my heart speeding up again so went back to 50 for daytime.

    I agree with PMR-pro that everything is not prednisone related but for me I think this one episode was.

    Good luck!

  • thanks Lin-calif

    Although I said,as PRMpro had asked about my heart rate, it is more the heat, nausea and sweat ......... its strange.

    Glad you got yours sorted, its a bit of a mine field really!

    Best wishes

You may also like...